Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 209, NWS St. Louis, MO

April 22, 2006Crawford County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 22, 2006, 10:14 PM CDT for Crawford County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2006, 10:14 PM CDT (03:14 UTC)
Expired
Apr 22, 2006, 10:46 PM CDT
In force
32 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Crawford County, MO

The radar

The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2633 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 230314
SVRLSX
MOC055-230400-
/O.NEW.KLSX.SV.W.0209.060423T0314Z-060423T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 PM CDT SAT APR 22 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 1100 PM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES WEST OF STEELVILLE...AND MOVING SOUTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHERRYVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3816 9152 3787 9155 3768 9116 3806 9111

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 230330
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT SAT APR 22 2006

MOC055-230400-
/O.CON.KLSX.SV.W.0209.000000T0000Z-060423T0400Z/
CRAWFORD MO-
1030 PM CDT SAT APR 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CRAWFORD COUNTY...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER CHERRYVILLE...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DAVISVILLE AND DILLARD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3816 9152 3787 9155 3768 9116 3806 9111

$$

GLASS
000 
WWUS53 KLSX 230346
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 PM CDT SAT APR 22 2006

MOC055-230356-
/O.CAN.KLSX.SV.W.0209.000000T0000Z-060423T0400Z/
CRAWFORD MO-
1046 PM CDT SAT APR 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3816 9152 3787 9155 3768 9116 3806 9111

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:41 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 22, 6:41 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT SAT APR 22 2006

.DISCUSSION...
MAIN FORECAST ISSUE CONTINUES TO BE TRW CHANCES AS FRONTAL BOUNDARY
REMAINS STALLED OVER CWA. FRONT TO FLUXUATE N AND S OVER NEXT TWO TO
THREE DAYS BEFORE FINALLY EXITING REGION.

TONIGHT...MAIN QUESTION IS WILL THERE BE ANY RW/TRW ACTIVITY ALONG
BOUNDARY. MOISTURE REMAINS RATHER SPARSE. MODELS CONTINUE TO
INDICATE MCS DEVELOPMENT TONIGHT...BUT NOT ON THE SCALE THAT WE WILL
SEE SUNDAY NIGHT. LOW LEVEL MOISTURE AND WAA ARE ON THE INCREASE
ALONG THE FRONT TONIGHT...WITH JET PARALLEL TO BOUNDARY...INDICATING
SOME BACKBUILDING WITH IT. FOR NOW WILL KEEP LOW CHANCE POPS FOR
SOUTHERN HALF OF CWA...ALONG AND SOUTH OF I-70.

ON SUNDAY...SHOULD SEE SOME LINGERING RWS/TRWS OVER SOUTHERN HALF OF
CWA AS NOCTURNAL ACTIVITY DIMINISHES.

BY SUNDAY NIGHT...SFC LOW OVER SWRN KS WILL BEGIN TO SLIDE EAST
SOUTHEASTWARD ALONG BOUNDARY IN RESPONSE TO SHORTWAVE THAT UNDERCUTS
UPPER RIDGE. INITIAL MCS DEVELOPMENT WILL BE CLOSE TO TRIPLE
POINT...OVER NE KS/NWRN MO...THEN SLIDE EAST ON MONDAY.

FRONT TO SINK SOUTH OF CWA BY MONDAY NIGHT. HOWEVER...WILL STILL SEE
SOME POST FRONTAL PCPN...ESPECIALLY OVER SOUTHERN HALF OF CWA MONDAY
NIGHT AND TUESDAY.

BEYOND TUESDAY...STRONG RIDGE OF HIGH PRESSURE BUILDS IN BRINGING IN
COOLER AND DRIER WEATHER FOR THE EXTENDED FORECAST PERIOD. TEMPS TO
BE A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...
QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN ILLINOIS
TO NEAR KSTL SOUTHWEST TO NEAR KAIZ CONTINUING TO NEAR KJLN.
SHORT RANGE MODEL FORECASTS SHOW THIS FRONT SINKING VERY SLOWLY
SOUTH OVERNIGHT...PAST THE SOUTHERN TIP OF ILLINOIS...BUT
REMAINING OVER SOUTHERN MISSOURI BY 12Z. WARM ADVECTION OVER THE
TOP OF THIS FRONT COULD KEEP THE ONGOING SCATTERED CONVECTION
ACROSS SOUTHERN PORTIONS OF THE CWFA ACTIVE THROUGH THE EVENING
AND EVEN PAST 06Z. LOOKS LIKE THE CONVECTION WILL TRY TO DIMINISH
AFTER SUNRISE BEFORE POSSIBLY FLARING UP AGAIN LATE IN THE
AFTERNOON.

THAT BEING SAID...LSX TERMINALS ARE ALL VFR WITH WINDS BECOMING
LIGHT AND VARIABLE AFTER SUNSET. DONT EXPECT ANY SIGNIFICANT
WEATHER OUTSIDE OF THE SCATTERED THUNDERSTORMS ACROSS
SOUTHERN/SOUTHWESTERN PORTIONS OF THE CWFA. THERE IS AN OUTSIDE
CHANCE THAT A CELL OR TWO COULD DRIFT NEAR THE KCOU OR KJEF
TERMINALS TONIGHT...BUT DIDNT THINK THE CHANCE WAS HIGH ENOUGH
FOR TEMPOS AT KCOU.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 22, 3:21 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SAT APR 22 2006

ILZ064-065-069-070-074-079-100>102-MOZ041-047>052-059>065-072>075-
084-085-099-231215-
BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-
FRANKLIN-GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL-
MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-
REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
321 PM CDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS MAY DEVELOP TONIGHT ALONG A WEST TO EAST
ORIENTED STATIONARY FRONT LYING ACROSS MISSOURI AND ILLINOIS.
THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS INTO TUESDAY
MORNING WHEN THE FRONT WILL MOVE SOUTH OF THE AREA. A FEW OF
THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY
SUNDAY NIGHT AND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-231215-
ADAMS IL-AUDRAIN-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX-
LEWIS-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE-PIKE IL-RALLS-
SHELBY-
321 PM CDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY
AS A SERIES OF STORM SYSTEMS MOVE ALONG A STATIONARY FRONT ORIENTED
FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK
THAT A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS ON SUNDAY NIGHT AND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

RP

In the hours before

Local storm report, Apr 22, 9:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             POTOSI                  37.94N 90.78W
04/22/2006  E1.25 INCH       WASHINGTON         MO   CO-OP OBSERVER

&&

MILLER
Local storm report, Apr 22, 9:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             NE POTOSI               37.94N 90.78W
04/22/2006  E0.75 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

MILLER
Local storm report, Apr 22, 9:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             10 E STEELVILLE         37.97N 91.17W
04/22/2006  E1.00 INCH       CRAWFORD           MO   TRAINED SPOTTER

            ALONG HIGHWAY 8

0940 PM     HAIL             STEELVILLE              37.97N 91.36W
04/22/2006  E0.75 INCH       CRAWFORD           MO   LAW ENFORCEMENT

&&

FGLASS
Local storm report, Apr 22, 9:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             15 SSE SULLIVAN         38.02N 91.06W
04/22/2006  E0.75 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

MILLER
Local storm report, Apr 22, 9:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             POTOSI                  37.94N 90.78W
04/22/2006  E1.25 INCH       WASHINGTON         MO   CO-OP OBSERVER

&&

MILLER
Local storm report, Apr 22, 9:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             1 E BELGRADE            37.79N 90.83W
04/22/2006  E0.75 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:19 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington41 min
Apr 23, 9:33 AM CDTSevere Thunderstorm WarningLSXCallaway42 min
Apr 23, 9:47 AM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Moniteau, Osage43 min
Apr 23, 9:58 AM CDTSevere Thunderstorm WarningLSXSaint Francois, Washington47 min
Apr 23, 10:17 AM CDTSevere Thunderstorm WarningLSXGasconade22 min
Apr 23, 4:16 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington44 min
Apr 23, 4:48 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve42 min
Apr 23, 5:08 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.